MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL GUARD; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL GUARD; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10016
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during cori assisted tkr, the metal arm of suction tube portion of the real intelligence robotic drill guard broke in the joint.The piece was retrieved from the wound by hand.Procedure was resumed, after a non-significant surgical delay, with a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: the real intelligence robotic drill guard (uk) part number rob10016, lot 1291958, used for treatment was returned for evaluation.A relationship between the reported event and the device was established.The reported problem was visually confirmed.The suction tube is detached from the guard body.The most likely cause of this event is an incomplete weld around the perimeter of the irrigation tube.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.A historical escalation event review was completed.As part of our continued process improvement a review of prior escalation actions has determined that this case and associated lot/serial number is related to a corrective/preventive action, nonetheless, no containment has been required.Refer to the real intelligence cori for knee arthroplasty user manual, section setting up a cori knee procedure: setting up the instruments, preparing the suction tubing for proper set up and handling.The failure mode and associated risk have been anticipated within the risk file.As a result of the risk assessment the documented risk level has undergone further investigation and confirmation by the site quality team.Per complaint details from the uk, it was reported that during cori assisted tkr, the metal arm of suction tube portion of the real intelligence robotic drill guard broke in the joint.The piece was retrieved from the wound by hand.Procedure was resumed, after a non-significant surgical delay, with a back-up device.No further complications were reported.Further investigation into the reported failure is being conducted to determine if additional actions are required.As a part of corrective action a change has been made to the manufacturing process.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer has identified that this event should be re-evaluated for mdr reporting.The detached component is of a size/shape that can be easily retrieved in its entirety and this malfunction has been resolved by using an available back-up device.Although this event may result in a short delay while the procedure is resumed and completed as intended, this malfunction has not caused or contributed, in the past, to a death or serious injury, nor has it been required a medical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.This malfunction is unlikely to cause any death or serious injury if it were to recur, either.Therefore, this event is considered non-reportable pursuant to 21 c.F.R.§803.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.

Brand Name
REAL INTELLIGENCE ROBOTIC DRILL GUARD
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14640292
Report Number3010266064-2022-00470
Device Sequence Number20263842
Product Code OLO
UDI-Device Identifier00885556757352
UDI-Public00885556757352
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10016
Device Catalogue NumberROB10016
Device Lot Number1291958
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/01/2022
12/14/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/18/2022
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown